Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 83, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 4, 2004, 3:22 PM MDT for Morgan County, Washington County, Colorado. It was in force for 38 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2004, 3:22 PM MDT (21:22 UTC)
- Expired
- Jul 4, 2004, 4:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 93 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:28 PM MDT | HAIL 1.75 | 1 N Last Chance, CO | |
| Jul 4, 3:28 PM MDT | HAIL 1.75 | 1 N Last Chance, CO | |
| Jul 4, 3:28 PM MDT | HAIL 1.75 | 1 N Last Chance, CO | |
| Jul 4, 3:28 PM MDT | HAIL 1.75 | 1 N Last Chance, CO | |
| Jul 4, 3:28 PM MDT | HAIL 1.75 | 1 N Last Chance, CO | |
| Jul 4, 3:28 PM MDT | HAIL 1.75 | 1 N Last Chance, CO | |
| Jul 4, 3:28 PM MDT | HAIL 1.75 | 1 N Last Chance, CO | |
| Jul 4, 3:38 PM MDT | HAIL 0.75 | 3 N Last Chance, CO | |
| Jul 4, 3:38 PM MDT | HAIL 0.75 | 3 N Last Chance, CO | |
| Jul 4, 3:38 PM MDT | HAIL 0.75 | 3 N Last Chance, CO | |
| Jul 4, 3:38 PM MDT | HAIL 0.75 | 3 N Last Chance, CO | |
| Jul 4, 3:38 PM MDT | HAIL 0.75 | 3 N Last Chance, CO | |
| Jul 4, 3:38 PM MDT | HAIL 0.75 | 3 N Last Chance, CO | |
| Jul 4, 3:38 PM MDT | HAIL 0.75 | 3 N Last Chance, CO | |
| Jul 4, 3:42 PM MDT | HAIL 0.75 | 6 Ene Woodrow, CO | |
| Jul 4, 3:42 PM MDT | HAIL 0.75 | 6 Ene Woodrow, CO | |
| Jul 4, 3:42 PM MDT | HAIL 0.75 | 6 Ene Woodrow, CO | |
| Jul 4, 3:42 PM MDT | HAIL 0.75 | 6 Ene Woodrow, CO | |
| Jul 4, 3:42 PM MDT | HAIL 0.75 | 6 Ene Woodrow, CO | |
| Jul 4, 3:42 PM MDT | HAIL 0.75 | 6 Ene Woodrow, CO | |
| Jul 4, 3:55 PM MDT | HAIL 0.88 | 8 Sw Akron, CO | |
| Jul 4, 3:55 PM MDT | HAIL 0.88 | 8 Sw Akron, CO | |
| Jul 4, 3:55 PM MDT | HAIL 0.88 | 8 Sw Akron, CO | |
| Jul 4, 3:55 PM MDT | HAIL 0.88 | 8 Sw Akron, CO | |
| Jul 4, 3:55 PM MDT | HAIL 0.88 | 8 Sw Akron, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 042122 SVRBOU COC087-121-042200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 321 PM MDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO WESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 400 PM MDT * AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 4 MILES SOUTHEAST OF BRUSH TO LAST CHANCE...OR FROM 12 MILES EAST OF FORT MORGAN TO 33 MILES SOUTHWEST OF AKRON...MOVING EAST AT 5 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...BRUSH... GARY...HILLROSE...LAST CHANCE...LINDON...MIDWAY...SNYDER...WOODLIN SCHOOL AND WOODROW. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4031 10371 3968 10371 3972 10323 4040 10328 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:50 PM MDT, 32 minutes earlier.
Area forecast discussion, Jul 4, 2:50 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 250 PM MDT SUN JUL 4 2004 .SHORT TERM...FOR TNGT...WEAK UPPER TROF WILL MOVE E OF THE STATE OVERNIGHT WITH NORTHWESTERLY FLOW ALOFT IN ITS WAKE. SFC BASED CAPES THIS AFTERNOON IN THE WATCH AREA RANGED FROM 2000-2800 J/KG WITH SUFFICIENT SHEAR FOR LARGE HAIL...MID LEVELS COOLER AS WELL. MOST OF THE TS WILL DIE OFF BY MIDNIGHT. ALONG THE URBAN CORRIDOR ...MUCH OF THE ACTIVITY WILL BE DONE BY EARLY EVENING. AS FOR MONDAY...ANOTHER SYSTEM WILL MAKE ITS WAY FROM NW WY INTO SOUTH DAKOTA/NWRN NEBRASKA BY 00Z MONDAY. INCREASING SHEAR WITH 60 KT JET AT 300 MB OVR CENTRAL WY WILL BE BRUSHING NRN COLORADO IN THE AFTERNOON. FRONTAL BOUNDARY ASSOCIATED WITH THIS TROF MAY MAKE ITS WAY INTO THE CWFA LATE IN THE AFTERNOON. FCST CAPES AHEAD OF THE FRONT WILL RANGE FROM AROUND 800 J/KG ALONG THE FRONT RANGE TO 1800 J/KG NEAR STERLING. ETA BUFFER SOUNDINGS ALSO SHOW WEAK UPSLOPE DEVELOPING TO JUST BELOW 700 MB BY 00Z TUESDAY. WILL HEDGE POPS UP SLIGHTLY ALONG THE FRONT RANGE TO ACCOUNT FOR THIS...ALL IN ALL SCT POPS MOST AREAS WILL SUFFICE FOR MONDAY AFTERNOON. .LONG TERM DISCUSSION...NW FLOW PATTERN BECOMES BETTER ESTABLISHED AS STRONGER WAVE IN THE NW FLOW PATTERN BRUSHES NERN CO MON NITE WITH ASSOCIATED COLD PUSH AGAINST THE FOOTHILLS BY MIDNIGHT. TUESDAY WILL START OUT COOLER WITH SOME STRATUS ACROSS NERN CO. THIS DOES NOT APPEAR TO DEEP AS AIRMASS ABLE TO BECOME UNSTABLE AGAIN BY LATER TUE AFTN. WILL HAVE HIR POPS IN AND NEAR THE FOOTHILLS WITH LESSER CHANCES ACROSS FAR NERN CO. STILL LOOKING DRIER AND WARMER FOR WED-THU AS RIDGING ALOFT MOVES ACROSS THE STATE. STILL EXPECT ISOLD TS AS HARD TO REALLY FLUSH OUT ALL THE MSTR AS EVIDENCE THE LAST FEW DAYS. NEXT MAJOR WAVE MOVES INTO THE PAC NW LATE IN THE WEAK RESULTING IN INCREASING SW FLOW ALOFT. THERE MAY BE MORE ACTIVE WEATHER AGAIN BY FRI AS A PORTION OF THAT ENERGY SHIFTS ACROSS NRN PLAINS LATE FRI/SAT. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
Hazardous weather outlook, Jul 4, 10:34 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1034 AM MDT SUN JUL 04 2004 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1034 AM MDT SUN JUL 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ARE EXPECTED TO DEVELOP ACROSS THE NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EVENING. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ALONG AND EAST OF A LINE EXTENDING FROM NEW RAYMER TO FORT MORGAN TO LIMON. ISOLATED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON. AS THE STORMS MOVE EAST THEY WILL ENCOUNTER BETTER MOISTURE ON THE PLAINS. THE MAIN THREAT WITH STORMS TODAY WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON AND MONDAY NIGHT AS A COLD FRONT WILL PUSH SOUTHWARD ACROSS EASTERN COLORADO MONDAY EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY OVER THE FAR EASTERN PLAINS OF COLORADO. A DRYING AND WARMING TREND IS EXPECTED FOR WEDNESDAY AND BEYOND WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ALONG WITH SEASONABLE TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. COOPER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:52 PM MDT | Flash Flood Warning | BOU | Washington | 3 hr |
| Jul 4, 3:56 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 49 min |
| Jul 4, 4:47 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.